RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Chebyshevskii Sb.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Chebyshevskii Sb., 2017, Volume 18, Issue 4, Pages 222–245 (Mi cheb607)  

Geometrization of numeration systems

A. A. Zhukova, A. V. Shutov

Vladimir State University

Abstract: We obtain geometrization theorem for numeration systems based on greedy expansions of natural numbers on denomirators of partial convergents of an arbitrary irrational $\alpha$ from the interval $(0;1)$.
More precisely, denomirators $\{ Q_i (\alpha) \}$ of partial convergents of an arbitrary irrational $\alpha \in (0; 1)$ generate Ostrowski–Zeckendorf representations of natural numbers. These representations have the form $n = \sum\limits_{i=0}^{k} z_i( \alpha, n) Q_i ( \alpha )$ with natural conditions on $z_i( \alpha, n)$ described in the terms of partial quotients $q_i(\alpha)$. In the case $\alpha =\frac{\sqrt{5}-1}{2}$ we obtain well-known Fibonacci numeration system. For $\alpha=\frac{\sqrt{g^2+4}-g}{2}$ with $g \ge 2$ corresponding expansion is called representation of natural numbers in generalized Fibonacci numeration system.
In the paper we study the sets $\mathbb{Z} ( z_0, \ldots, z_{l} )$, of natural numbers with given ending of Ostrowski–Zeckendorf representation. Our main result is the geometrization theorem, describing the sets $\mathbb{Z} ( z_0, \ldots, z_{l} )$ in the terms of fractional parts of the form $\{ n \alpha \}$. Particularly,for any admissible ending $( z_0, \ldots, z_{l} )$ there exist efffectively computable $a$, $b\in\mathbb{Z}$ such that $n \in \mathbb{Z} ( z_0, \ldots, z_{l} )$, if and only if the fractional part$\{ (n+1) i_0 (\alpha) \}$, $i_0 (\alpha) = \max \{ \alpha; 1 - \alpha \}$, lies in the segment $[ \{a \alpha \}; \{b \alpha \} ]$. This result generalizes geometrization theorems for classical and generalized Fibonacci numeration systems, proved by authors earlier.

Keywords: numeration systems, Ostrowski–Zeckendorf representation, geometrization theorem.

DOI: https://doi.org/10.22405/2226-8383-2017-18-4-221-244

Full text: PDF file (667 kB)
References: PDF file   HTML file

UDC: 511.43
Received: 17.03.2017
Accepted:15.12.2017

Citation: A. A. Zhukova, A. V. Shutov, “Geometrization of numeration systems”, Chebyshevskii Sb., 18:4 (2017), 222–245

Citation in format AMSBIB
\Bibitem{ZhuShu17}
\by A.~A.~Zhukova, A.~V.~Shutov
\paper Geometrization of numeration systems
\jour Chebyshevskii Sb.
\yr 2017
\vol 18
\issue 4
\pages 222--245
\mathnet{http://mi.mathnet.ru/cheb607}
\crossref{https://doi.org/10.22405/2226-8383-2017-18-4-221-244}
\elib{http://elibrary.ru/item.asp?id=30042552}


Linking options:
  • http://mi.mathnet.ru/eng/cheb607
  • http://mi.mathnet.ru/eng/cheb/v18/i4/p222

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Number of views:
    This page:67
    Full text:34
    References:6

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020